Thalidomide side affects leading to lack of focus or concentration
Let me give a slight brief of my condition. I am a beta thalessemia intermedia and have never had to give regular blood tranfusions. Only when the situation got emergency I would require to give tranfusions. My Hgb would remain around 7 to 7.5 that was when I was a child. Now I am 30, and as I age there has been a decline in Hgb. Currently my Hgb was holding at 6.4. I was also diagnosed with extramedullary hematopoiesis 3 years back. For which I will given blood tranfusions for 6 months however every time I gave it, I would end up having reactions. So my doctor stopped and put me on Hydroxurea. After 3 years, the masses have decreased however there are still present. Recently I was suggested to start talking Thalidomide.
For the past 2 months during taking thalidomide, I noticed some common side effects like constipation, fatigue, drowsiness. I also had two weeks where I was having anxiety attacks. I have also noticed other things like lack of focus or concentration when doing mentally demanding work. I just cannot seem to focus on anything that requires mental concentration. I was wondering if that is common among people taking thalidomide. Has thalidomide have any mental related side effects that can hamper day to day work? I understand that anxiety and depression are also considered as side affects. which is fine but has anyone gone through the stage where they are unable to focus or have lack of concentration?
"Confusion" is a known, but less common, side effect of thalidomide. That can explain your lack of concentration.
It's unfortunate that you've experienced many of the thalidomide side effects, but it may not be surprising to your doctor.
okay.. i would not call it confusion, its not like that i am confused, i clearly am aware of what is happening.. let me give an example, like before i could listen and read at the same time, without having any impairment in judgement. However after taking thalidomide i noticed that I am struggling to do both the tasks together. I found this problem because I am preparing to sit for an English exam like IELTS, so when prepping for the listening section, the more mental effort I gave to listen and read together, I end up missing out most of the conversation and part of the trick is the listen and read at the same time.
Interestingly though if I am not doing anything mentally demanding I feel alright.
Anyways thank you!
I am sure he will know what to do. Although I am on only 50mg per day, so not sure if changing the medication would do.. I will be meeting him soon.
I was just wondering if anyone noticed these changes as well.
|All times are GMT -4. The time now is 07:30 PM.|
Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright © 2006-2019 Marrowforums.org